U.S. doctors online nowAsk doctors free
Riverview, MI
A 65-year-old female asked:

Can prozac (fluoxetine) 20 mg cause confusion and memory problems been on it for 7 months?

2 doctor answers7 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 37 years experience
Yes: That can happen. So, talk ASAP to your Dr about a taper-off program or how to deal with this set of issues. DO NOT just stop. The risk of w/drawal reactions is real and not good. People sensitive to side effects might be more sensitive to that too. So, work together on taper. Consider CBT to lower or replace need for medication. Anxiety is handled best w/ skills, not pills. Best to you!
Dr. Krishna Kumar
Psychiatry 56 years experience
Prozac (fluoxetine) effects: I understand your concern. Thank you for informing about Anxiety and being Type A. Side effects of Prozac (fluoxetine) can be dizziness, sleepiness, disturbance in attention, restlessness, and memory problems. See Neurologist for Diagnosis and Treatment See a Psychiatrist for Diagnosis; discuss benefits and side effects of Prozac (fluoxetine), decreasing the dose; Therapy Do Breathing and Music Relaxation, Meditation.
Dr. Emad Tadros
Dr. Emad Tadros commented
Psychiatry 39 years experience
No. generally Prozac is a very safe drug
Apr 10, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 28-year-old male asked:
1 doctor answer1 doctor weighed in
A 16-year-old male asked:
1 doctor answer2 doctors weighed in
A 30-year-old member asked:
1 doctor answer1 doctor weighed in
A 24-year-old male asked:
3 doctor answers6 doctors weighed in
Last updated May 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.